Jump to content
Acne.org
Search In
Find results that contain...
Find results in...

Recommended Posts

It is my first time using Tetracyclin or any other antibiotics. How has Tetracyclin worked for any of you? Any side effects or complaints? I would really appreciate your input since I just took my first pill and do not really know what to expect. When do I start seeing results? Also, the derm prescribed me Benzaclin (clindamycin and benzol peroxide) to combine with it. I have had mild acne until recenlty when the topical (clindamycin) I was on stopped working, and no its pretty bad. Thanks and good luck.

Share this post


Link to post
Share on other sites

It depends on the type of acne. For severe cystic acne, antibotics are only a temporary solution.

I had a little tiny bit of upset stomach in the beginning. However, as soon as I was off the meds, the acne came back full force. Good luck.

Share this post


Link to post
Share on other sites

sup kayla,

ive had moderate acne for a while, i took bp wash 5% and clindamycin when i was a freshmen and just started gettin breakouts... then it wasnt bad!

Ive been prescribed on 2 pills twice a day of tetracycline for like 4 months with retin-a .05% at night and bp wash in the morning. The tetracycline works better than nothing, but comes nowhere near to clearing the acne. I dont know if im gonna go for accutane or what the next step is, but i hope tetracycline works for u. The side effects part- there are literally no side effects for me... and the eating on a empty stomach is not a priority, it was for me in the beginning until i gave up and it didnt make thhe zits any worse...

- good luck smile.gif

Share this post


Link to post
Share on other sites

i think you should be very, very careful about using tetracycline. i was on it for a month and a half last fall and am still suffering from horrible heath problems that i'm convinced are due to taking it. when i was on it, i felt sick to my stomach and was extremely light sensitive. my acne did clear up. when i stopped taking it, my acne came back worse than ever, and i started getting persistent and hard to treat yeast infections. i also have something wrong with my respiratory system that i think it due to yeast overgrowth. i'm pretty sure i have a systemic yeast infection, and i feel dizzy and sick all the time. there is a constant vibration in my chest that goes away temporarily when i take diflucan(what the dr has precribed for my at least 2 a month yeast infections) but comes back without fail. antibiotics on a long term basis can be really, really dangerous to your health. my dermatologist went over none of the potential side effects, did not tell me that tetracycline would basically wipe out my immune system (you're pretty much immunocompromised when on it). i'm really angry at him and scared that my health will continue to deteriorate. i would never consider antibiotics as a acne treatment again.

Share this post


Link to post
Share on other sites

Tetracycline works to a certain degree but does not leave your face as clear as stuff like accutane, it'll leave some acne behind even though you finished your cycle and completely immune to it by then. I suffer from some stomach aches and thats just about it.. Ive been taking it for almost 2 months now @ 250mg pills 2 times a day.. Its cleared my left side of my face almost all the way and there is like 1-2 cystic pimples on the left and some red scars and on my right the inflamed nodular acne has reduced in size and some of them cleared up. Its working to a degree but I don't expect it to leave me sparkling clear. After this bottle of tetracycline I go on my 3rd and ill see what my derm wants me to do after that.. maybe more antibiotics.. im hoping for accutane sad.gif

Share this post


Link to post
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.


  • Personalized Advice Quiz - All of Acne.org in just a few minutes

×